It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[B][FONT="Comic Sans MS"][COLOR="DarkSlateBlue"]Hi, my name is Lisa and I am new to the boards. I was diagnosed with iron deficency anemia (my ferritin was at a 5) in August. I have been working very hard with a nutritionist to get my levels up through iron rich foods and iron supplements to no avail. It was finally decided that I either had an absorption issue or I was unable to hold the iron and I needed to see a hematologist and consider IV iron infusions. I had my first IV infusion last Friday (Venofer). I did really well the day of the infusion, but the next day I was experiencing severe pain in my kidney area on my right side. I was wondering if anyone else has experienced this pain, if I should be concerned and notify the doctors about it or if it is just par for the course. I appreciate any feedback you might have. Thank you! :) [/COLOR][/FONT][/B]
I have not had an infusion before, sorry. But I have a question. Was it just your ferritin that was low? My H&H is fine, my iron is low but not drastically low..but low enough that I am on iron. But my ferritin is a 5. I requested iv infusion due to my horrible symptoms . I have lost a ton of hair and my dizziness has gotten really bad. My hematologist is only concerned if my H&h goes down.
So I was just wondering what your circumstances were.
Thanks!
[QUOTE=karibarry;5163004]I have not had an infusion before, sorry. But I have a question. Was it just your ferritin that was low? My H&H is fine, my iron is low but not drastically low..but low enough that I am on iron. But my ferritin is a 5. I requested iv infusion due to my horrible symptoms . I have lost a ton of hair and my dizziness has gotten really bad. My hematologist is only concerned if my H&h goes down.
So I was just wondering what your circumstances were.
Thanks![/QUOTE]
Hi karibarry -

My H&H were low - which is why they tested my ferritin, but I managed to get them up into the "normal low" range. I also managed to get my ferritin to 13, but then it went back down. I think that is why they felt I wasn't able to absorb or hold my iron - hence the infusions. The oral iron was wreaking havoc on my stomach, as well.

I also have lost a ton of hair, am very light-headed, dizzy, chest pains upon exertion, muscle and body aches and black outs.

I also just had a hysterectomy in December - I think they were counting on that fixing the problem. It obviously didn't.

I am getting 3 infusions to start with, then an update with my doctor after labs to see if it's working. I will have to be retested periodically and be given a maintenance dose as needed.

Are you seeing a hematologist? If not, I would ask my doctor for a referral. One thing I have learned this year with everything I have been through is you really have to advocate for yourself. Do not let them dismiss your symptoms and how you are feeling. You know your body better than anyone.

Good luck and please let me know how you're doing!
Thanks!
I had a uterine ablation in January. They think it was my monthly periods causing the anemia. I don't think it was. I have been losing hair for a couple years and and I only recently started my periods again from having an IUD. The starting of the periods did not help it at all but I know that wasn't the main issue.
I had labs drawn on Monday and I see my hematologist tomorrow to see if the ablation did anything and my 3 times daily iron helped bring my ferritin level of 5 up. We will see. The iron does a real number on my stomach.
I will update tomorrow.
[QUOTE=angelwhispers07;5162523][B][FONT="Comic Sans MS"][COLOR="DarkSlateBlue"]Hi, my name is Lisa and I am new to the boards. I was diagnosed with iron deficency anemia (my ferritin was at a 5) in August. I have been working very hard with a nutritionist to get my levels up through iron rich foods and iron supplements to no avail. It was finally decided that I either had an absorption issue or I was unable to hold the iron and I needed to see a hematologist and consider IV iron infusions. I had my first IV infusion last Friday (Venofer). I did really well the day of the infusion, but the next day I was experiencing severe pain in my kidney area on my right side. I was wondering if anyone else has experienced this pain, if I should be concerned and notify the doctors about it or if it is just par for the course. I appreciate any feedback you might have. Thank you! :) [/COLOR][/FONT][/B][/QUOTE]

I know what you mean, I too have this pain but mine is not very severe and it's gone now. I've had gallbladder issues before so I am attributing this pain to the gallbladder. A surgeon told me that because the gallbladder is not directly attached to pain receptors, you get pain in the darnest places like in your back. If you are concerned just call up the nurse and double check. It doesn't hurt to give them a quick call. I had my infusion yesterday and I feel better but I am not about to start running marathons yet. I am waiting for my surge of energy and I hope the infusion works. My hemoglobin was 8.9 before the infusion and I know it takes about 21 days for hemoglobin to regenerate. I was sleeping 3 days at a time before the infusion. It seems now I have more of a choice to lay down or not. My son said asked my husband yesterday why is she (me) so sick all the time? (Because I am sleeping a ton) My husband said she is not sick, just tired. I feel kinda guilty but on the other hand I am not having much of a choice on how I feel. I really need to sit down with my son and explain to him why is mama so tired.





All times are GMT -7. The time now is 04:27 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!